Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 12, 2010, 10:04 AM CST for 15 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 10:04 AM CST (16:04 UTC)
- Expired
- Mar 12, 2010, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386 WWUS74 KOUN 121604 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1004 AM CST FRI MAR 12 2010 OKZ004>006-009>011-014>017-021>023-034-035-122300- /O.NEW.KOUN.WI.Y.0003.100312T1604Z-100312T2300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART 1004 AM CST FRI MAR 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: LATE THIS MORNING THROUGH LATE AFTERNOON * WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL HAMPER DRIVING...ESPECIALLY ON EAST- WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
231 WWUS74 KOUN 122044 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 244 PM CST FRI MAR 12 2010 OKZ004>006-009>011-014>017-021>023-034-035-122300- /O.CON.KOUN.WI.Y.0003.000000T0000Z-100312T2300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART 244 PM CST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: THIS AFTERNOON UNTIL 5 PM. * WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL HAMPER DRIVING...ESPECIALLY ON EAST- WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
889 WWUS74 KOUN 122246 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 446 PM CST FRI MAR 12 2010 OKZ004>006-009>011-014>017-021>023-034-035-130000- /O.EXP.KOUN.WI.Y.0003.000000T0000Z-100312T2300Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART 446 PM CST FRI MAR 12 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST AS PLANNED. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS ACROSS A VAST MAJORITY OF THE AREA. NORTHWEST WINDS WILL CONTINUE THIS EVENING...BUT WILL BE ON A DECREASING TREND. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:40 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 12, 5:40 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 540 AM CST FRI MAR 12 2010 .AVIATION... 12/12Z TAF ISSUANCE...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TERMINALS... EXCEPT FOR MVFR TYPE CONDITIONS AT KPNC AFTER 18Z INTO THIS EVENING. BRIEF LIGHT SHOWERS POSSIBLE AROUND KPNC...BUT WILL NOT BE INCLUDED IN FORECAST. BIGGEST IMPACTS MAY BE STRONG NORTHWEST WINDS. GUSTS IN THE 30-40 KNOT RANGE POSSIBLE MAINLY ACROSS KGAG/KCSM/KHBR TERMINALS LATE THIS MORNING AND THIS AFTERNOON. && .DISCUSSION... GOING TO BE WINDY DAY ACROSS THE REGION...ESPECIALLY ACROSS NORTHWEST AND WEST-CENTRAL OKLAHOMA. WINDS MAY APPROACH ADVISORY LEVEL AT NORMALLY WINDIER LOCATIONS...WHICH IS AT LEAST 30 MPH SUSTAINED AND/OR FREQUENT GUSTS OVER 40 MPH THAT LAST AT LEAST A COUPLE OF HOURS. ALONG WITH THE STRONG NORTHWEST WINDS TODAY...IT IS EXPECTED TO BE RELATIVELY MILD AND RELATIVE HUMIDITY VALUES WILL DROP DOWN TOWARD THE 20 PERCENT LEVELS THIS AFTERNOON. SOME RH VALUES MAY FALL BELOW 20 PERCENT FOR A SHORT TIME ACROSS WESTERN NORTH TEXAS. MODEL GUIDANCE ON DEWPOINT FORECAST SHOW A FAIR AMOUNT OF VARIATION...BUT GIVEN MODEL TRENDS...WE WILL GO WITH THE DRIER SIDE OF GUIDANCE. MARGINAL RED FLAG CONDITIONS POSSIBLE THIS AFTERNOON ACROSS WESTERN NORTH TEXAS...POSSIBLY INTO SOUTHWEST OKLAHOMA IF WE GET WARMER THAN CURRENTLY FORECAST. WITH ENOUGH UNCERTAINTY ON DURATION OF THE POSSIBLE RED FLAG CONDITIONS...WE WILL DEFER TO DAY SHIFT ON ISSUANCE OF ANY FIRE WEATHER HEADLINES. CHANCE FOR SOME LIGHT RAIN WILL CONTINUE ACROSS NORTH-CENTRAL INTO PORTIONS OF CENTRAL OKLAHOMA THIS AFTERNOON DUE TO PROXIMITY OF COLD-CORE SYSTEM THAT WILL DIVE SOUTH INTO FAR NORTHEAST OKLAHOMA AND ARKANSAS. NEXT IN THE SERIES OF WELL PRONOUNCED MID-UPPER LEVEL STORM SYSTEMS PROGD BY ALL MODELS TO TAKE A SOUTHERN ROUTE AND PRETTY MUCH BYPASS OKLAHOMA AND WESTERN NORTH TEXAS EARLY NEXT WEEK. CANNOT RULE OUT SOME BRIEF LIGHT RAIN OVER WESTERN NORTH TEXAS OR FAR SOUTHWEST OKLAHOMA LATE SUNDAY THROUGH MONDAY NIGHT...BUT APPEARS MOST OF ANY RAIN WILL BE WELL SOUTH AND WEST OF OUR CWA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 37 60 37 / 10 10 0 0 HOBART OK 61 34 62 35 / 0 0 0 0 WICHITA FALLS TX 67 36 66 38 / 0 0 0 0 GAGE OK 57 30 62 30 / 0 0 0 0 PONCA CITY OK 52 37 55 35 / 30 20 10 0 DURANT OK 59 41 59 41 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/11
Hazardous weather outlook, Mar 12, 4:47 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
447 AM CST FRI MAR 12 2010
OKZ004>048-050>052-TXZ083>090-121800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
447 AM CST FRI MAR 12 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A UPPER-LEVEL SYSTEM WILL MOVE SOUTHEAST ACROSS EASTERN KANSAS AND
OKLAHOMA TODAY. ALTHOUGH IT MAY PROVIDE ENOUGH LIFT TO GENERATE
SOME LIGHT RAIN... INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT TO
SUPPORT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY IN
PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. WIND GUSTS OVER 30
MPH WILL BE COMMON... WITH OCCASIONAL WIND GUSTS AROUND 40 MPH
POSSIBLE.
STRONG WINDS... DRY VEGETATION... AND LOW HUMIDITIES WILL COMBINE TO
ELEVATE THE WILDFIRE POTENTIAL THIS AFTERNOON ACROSS PORTIONS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLIn the hours before
Special weather statement, Mar 12, 4:20 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 AM CST FRI MAR 12 2010 OKZ004>048-050>052-TXZ083>090-121630- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 420 AM CST FRI MAR 12 2010 ...GOING TO BE A WINDY DAY... STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION TODAY...WITH THE STRONGEST WINDS OVER NORTHWEST AND WEST-CENTRAL PORTIONS OF OKLAHOMA THIS AFTERNOON. WHILE MOST LOCATIONS WILL EXPERIENCE WINDS OF 15 TO 25 MPH...WITH GUSTS OVER 30 MPH...PARTS OF NORTHWEST AND WEST-CENTRAL OKLAHOMA MAY SEE OCCASIONAL WIND GUSTS NEAR OR JUST ABOVE 40 MPH. IF YOU ARE TRAVELING... ESPECIALLY THOSE IN HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...EXTRA CAUTION IS ADVISED. ALONG WITH THE STRONG WINDS...WARM AND DRY AIR WILL ALSO SPREAD INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE FACTORS... WHEN COMBINED WITH DORMANT AND DRY GRASSES...WILL INCREASE THE WILDFIRE DANGER.
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.